People
  1. Academic experts
  2. Research students
  3. Students
  4. Alumni
  5. Senior people at City
  6. Non-academic staff
  7. Honorary graduates
People

portrait of Professor Joseph Chuang

Professor Joseph Chuang

Head of Mathematics (Interim)

School of Mathematics, Computer Science and Engineering, Department of Mathematics

Contact Information

Contact

Visit Joseph Chuang

E228, Drysdale Building

Postal Address

City, University of London
Northampton Square
London
EC1V 0HB
United Kingdom

About

Overview

Professor Chuang studied at Harvard University, graduating with a Bachelor of Arts degree in 1994, and spent the following year attending Part III of the Mathematical Tripos at Cambridge University. He prepared his PhD at the University of Chicago in 1995-1998. After working in Oxford and Bristol, he joined City University in 2008.

Qualifications

  1. PhD Mathematics, University of Chicago, United States, 1998
  2. Master of Advanced Study Mathematics, University of Cambridge, United Kingdom, 1995
  3. BA Mathematics, Harvard University, United States, 1994

Employment

  1. Reader in Pure Mathematics, University of Bristol, 2005 – 2008
  2. Advanced Research Fellow, EPSRC, 2004 – 2009
  3. Lecturer in Pure Mathematics, University of Bristol, 2000 – 2005
  4. Junior Research Fellow, St John's College, Oxford University, 1998 – 2000

Memberships of professional organisations

  1. Member, London Mathematical Society, 2006 – present

Research

Research interests

- Representations of finite groups
- Representations of symmetric groups and related algebras
- Homological algebra and triangulated categories
- Homotopy algebras and operads

Publications

Chapter

  1. Chuang, J. (2007). Handbook of tilting theory. In Hügel, L.A., Happel, D. and Krause, H. (Eds.), Handbook of tilting theory (pp. 359–392). Cambridge Univ Pr. ISBN 978-0-521-68045-5.

Conference papers and proceedings (2)

  1. Chuang, J. and Miyachi, H. (2010). Runner Removal Morita Equivalences. Representation Theory of Algebraic Groups and Quantum Groups Nagoya, Japan.
  2. Chuang, J. and Kessar, R. On Perverse Equivalences and Rationality. 7th European Congress of Mathematics.

Internet publication

  1. Chuang, J. and King, A. (2012). Free resolutions of algebras. arXiv.

Journal articles (26)

  1. Chuang, J. and Lazarev, A. (2019). On the perturbation algebra. Journal of Algebra, 519, pp. 130–148. doi:10.1016/j.jalgebra.2018.10.032.
  2. Chuang, J., Lazarev, A. and Braun, C. (2018). Derived localisation of algebras and modules. Advances in Mathematics, 328, pp. 555–622. doi:10.1016/j.aim.2018.02.004.
  3. Chuang, J., Miyachi, H. and Tan, K.M. (2017). Parallelotope tilings and q-decomposition numbers. Advances in Mathematics, 321, pp. 80–159. doi:10.1016/j.aim.2017.09.024.
  4. Chuang, J., Lazarev, A. and Mannan, W. (2016). Cocommutative coalgebras: homotopy theory and Koszul duality. Homology, Homotopy and Applications.
  5. Chuang, J. and Tan, K.M. (2016). Canonical bases for Fock spaces and tensor products. Advances in Mathematics, 302, pp. 159–189. doi:10.1016/j.aim.2016.07.008.
  6. Chuang, J., Lazarev, A. and Mannan, W. (2016). Koszul-Morita duality. Journal of Noncommutative Geometry, 10(4), pp. 1541–1557. doi:10.4171/JNCG/265.
  7. Chuang, J., King, A. and Leinster, T. (2016). ON THE MAGNITUDE OF A FINITE DIMENSIONAL ALGEBRA. THEORY AND APPLICATIONS OF CATEGORIES, 31, pp. 63–72.
  8. Chuang, J. and Lazarev, A. (2013). Combinatorics and Formal Geometry of the Maurer-Cartan Equation. Letters in Mathematical Physics, 103(1), pp. 79–112. doi:10.1007/s11005-012-0586-1.
  9. Chuang, J. and Lazarev, A. (2011). L-infinity maps and twistings. Homology, Homotopy and Applications, 13(2), pp. 175–195.
  10. Chuang, J. and Lazarev, A. (2010). Feynman diagrams and minimal models for operadic algebras. J LOND MATH SOC, 81, pp. 317–337. doi:10.1112/jlms/jdp073.
  11. Chuang, J. and Lazarev, A. (2009). Abstract Hodge Decomposition and Minimal Models for Cyclic Algebras. LETT MATH PHYS, 89(1), pp. 33–49. doi:10.1007/s11005-009-0314-7.
  12. Chuang, J. and Turner, W. (2008). Cubist algebras. Advances in Mathematics, 217(4), pp. 1614–1670. doi:10.1016/j.aim.2007.06.017.
  13. Chuang, J. and Rouquier, R. (2008). Derived equivalences for symmetric groups and sl2- categorification. Annals of Mathematics, 167(1), pp. 245–298.
  14. Chuang, J., Miyachi, H. and Tan, K.M. (2008). Kleshchev's decomposition numbers and branching coefficients in the fock Space. Transactions of the American Mathematical Society, 360(3), pp. 1179–1191.
  15. Chuang, J. and Lazarev, A. (2007). Dual Feynman transform for modular operads. Communications in Number Theory and Physics, 1, pp. 605–649.
  16. Chuang, J., Miyachi, H. and Tan, K.M. (2004). A v-analogue of Peel's theorem. Journal of Algebra, 280(1), pp. 219–231. doi:10.1016/j.jalgebra.2004.04.017.
  17. Chuang, J. and Tan, K.M. (2003). Representations of wreath products of algebras. Mathematical Proceedings of the Cambridge Philosophical Society, 135(3), pp. 395–411. doi:10.1017/S0305004103006984.
  18. Chuang, J. and Tan, K.M. (2003). Filtrations in Rouquier blocks of symmetric groups and Schur algebras. Proceedings of the London Mathematical Society, 86(3), pp. 685–706. doi:10.1112/S0024611502013953.
  19. Chuang, J. and Meng Tan, K. (2002). Some canonical basis vectors in the basic U q (SI n )module. Journal of Algebra, 248(2), pp. 765–779. doi:10.1006/jabr.2001.9030.
  20. Chuang, J., Miyachi, H. and Tan, K.M. (2002). Row and column removal in the q-deformed Fock space. Journal of Algebra, 254(1), pp. 84–91.
  21. Chuang, J. and Kessar, R. (2002). Symmetric groups, wreath products, Morita equivalences, and Broué's abelian defect group conjecture. Bulletin of the London Mathematical Society, 34(2), pp. 174–184.
  22. Chuang, J. (2001). Derived equivalence in SL2(p2). Transactions of the American Mathematical Society, 353(7), pp. 2897–2913.
  23. Chuang, J. and Tan, K.M. (2001). On certain blocks of Schur algebras,. Bulletin of the London Mathematical Society, 33, pp. 157–167.
  24. Chuang, J. (1999). The derived categories of some blocks of symmetric groups and a conjecture of Broue. Journal of Algebra, 17, pp. 114–155.
  25. Chuang, J. and Tan, K.M. (1999). On Young modules of defect 2 blocks of symmetric groups algebras. Journal of Algebra, 221, pp. 651–668.
  26. Chuang, J. and King, A. Free resolutions of algebras. Journal of Algebra.